Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had removal of implanon and inserted new. Having painful elbow joint. Reason of bleeding?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
had removal of implanon and new one inserted 8 days ago and my arm is still painful past my elbow joint this implanon seems quite close to my skin and seems to petrude at the top of my arm. had implanon 4 or 5 times but never had this much pain also had to retun to gp next day after having it inserted as it was still bleeding and he said he may of hit a blood vessel could this be causing my pain my arm is st
Posted Fri, 29 Mar 2013 in Women's Health
Answered by Dr. Praveen Tayal 56 minutes later
Thanks for posting your query.
The pain at the site of insertion of the implanon is likely to be due to damage to the superficial nerve endings. This pain usually subsides with mild pain killers. You need to self monitor the area for appearance of any swelling which might be suggestive of a hematoma formation.
In case there is no swelling then there is nothing to worry. Taking vitamin B complex supplements will help in an early recovery.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Had removal of implanon and inserted new. Having painful elbow joint. Reason of bleeding? 1 hour later
also having pain in my armpit now instead of it getting better seems to be getting worse
Answered by Dr. Praveen Tayal 22 minutes later
Thanks for writing again.
The pain in the armpit could be a referred pain from the area of nerve injury. The symptoms are likely to subside in a day or two. You can do a cold compress in the area of implant for temporary relief. In case there is a visible swelling with any skin color changes then do consult your physician for a physical examination.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor